Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 5, 2004, 7:30 PM MDT for Lincoln County, Sublette County, Teton County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2004, 7:30 PM MDT (01:30 UTC)
- Expired
- Aug 5, 2004, 8:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, WY, Sublette County, WY, Teton County, WY
The radar
The Pocatello radar (KSFX), 173 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3284 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 060130 SVRRIW WYC023-035-039-060230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 730 PM MDT THU AUG 5 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TETON COUNTY IN NORTHWEST WYOMING THIS INCLUDES THE CITY OF JACKSON NORTHWESTERN LINCOLN COUNTY IN WEST CENTRAL WYOMING NORTHWESTERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING * UNTIL 830 PM MDT * AT 721 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF GRAND TARGHEE SKI AREA TO 16 MILES WEST OF THAYNE...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF JACKSON TO 26 MILES NORTHWEST OF AFTON...AND MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... STEWART PEAK AROUND 740 PM MDT TETON PASS AROUND 755 PM MDT HOBACK JUNCTION AROUND 800 PM MDT SOUTH ENTRANCE AROUND 805 PM MDT RAFTER J RANCH AROUND 810 PM MDT PHELPS LAKE AROUND 815 PM MDT DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4428 11101 4281 11103 4306 11038 4423 11022 $$ MEUNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:43 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 5, 3:43 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 343 PM MDT THU AUG 5 2004 .TODAY THROUGH SATURDAY NIGHT... ANOTHER ROUND OF THUNDERSTORMS OVER THE AREA THIS AFTERNOON WILL CONTINUE THROUGH THE EVENING. SOME THUNDERSTORMS MAY LINGER PAST MIDNIGHT IN THE EAST AND NORTH. NOT MUCH CHANGE FOR FRIDAY WITH MORE THUNDERSTORMS EXPECTED. SOME DRYING EXPECTED SATURDAY WITH INCREASED SOUTHWEST FLOW AHEAD OF COLD FRONT THAT WILL BE MOVING INTO THE NORTH. FRONT LOOKS TO BE QUITE STRONG AS IT MOVES SOUTH SATURDAY NIGHT. POTENTIAL UPSLOPE EVENT DEVELOPS BEHIND COLD FRONT EAST OF CONTINENTAL DIVIDE. TEMPERATURES MAY BE MUCH COOLER THAN CURRENT FORECAST WITH MORE OF A STRATIFORM PRECIPITATION EVENT. IN THE SHORTER TERM...WINDS PICK UP QUITE A BIT ON SATURDAY AHEAD OF FRONT AND COULD SEE SOME LOWER TEEN RELATIVE HUMIDITY IN THE SOUTH AND CENTRAL LOWER ELEVATIONS. .SUNDAY THROUGH THURSDAY... UPPER FLOW TO TURN TO THE NW SUNDAY WITH COOLER AIR MAKING ITS WAY INTO THE N AND CENT ZONES WITH MINOR COOLING WEST OF THE DIVIDE. AIRMASS MAY BE TOO STABLE FOR STORMS SUN PM/EVE BUT WILL NOT TAKE OUT THE VERY LOW POPS FOR NOW. MONDAY THRU WEDNESDAY KEEPS NW FLOW OVER THE AREA WITH RIDGE AXIS TO THE WEST OF WY. THIS KEEPS THE REAL WARM 700MB TEMPS TO OUR SW. HAVE MADE SOME MINOR TEMP CHANGES MON-WED. AS FOR POPS LEFT THINGS DRY MON-WED BUT SOME MID LEVEL MOISTURE PROGD IN THE FLOW FOR WED PM WHICH COULD LEAD TO ISOLD TS COVERAGE. FLAT WNW FLOW FOR THU WITH WARMER 700MB TEMPS MOVING BACK OVER AREA. HAVE MADE THU THE WARMEST DAY AND DRY FOR NOW. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && C.BAKER/AR
Hazardous weather outlook, Aug 5, 5:00 AM MDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU AUG 5 2004 WYZ001>020-022>030-061100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED MOST OF THE DAY ACROSS THE SOUTH AND WEST AND IN CENTRAL WYOMING THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL LIKELY PRODUCE STRONG WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. BRIEF HEAVY RAIN IS POSSIBLE WITH THE HEAVIEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONE MORE VERY WARM TO HOT DAY IS EXPECTED FRIDAY ALONG WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS BEFORE COOLER TEMPERATURES ARRIVE FOR THE WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL DROP AS MUCH AS 10 TO 20 DEGREES BY SUNDAY ALONG WITH HIGHER RELATIVE HUMIDITIES. GUSTY WIND PRODUCING THUNDERSTORMS ARE THE MAIN THREAT AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS FROM THUNDERSTORMS OVER 50 MPH THIS AFTERNOON OR EVENING. SKRBAC
In the hours before
Local storm report, Aug 5, 6:16 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
616 PM MDT THU AUG 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 W CLARK 44.90N 109.19W
08/05/2004 0.75 INCH PARK WY TRAINED SPOTTER
&&
AEMNearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.